Alert archive / Arizona / Wind Advisories in 2024
Wind Advisory 13, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Apr 25, 2024, 12:57 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 26, 2024, 9:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2024, 12:57 PM MST (19:57 UTC)
- In effect from
- Apr 26, 2024, 9:00 AM MST
- Expired
- Apr 26, 2024, 7:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
441 WWUS75 KFGZ 251957 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1257 PM MST Thu Apr 25 2024 AZZ013-014-260600- /O.NEW.KFGZ.WI.Y.0013.240426T1600Z-240427T0200Z/ /O.CON.KFGZ.WI.Y.0012.000000T0000Z-240426T0300Z/ Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County- Including the cities of Springerville, Holbrook, Snowflake, Winslow, and St. Johns 1257 PM MST Thu Apr 25 2024 /157 PM MDT Thu Apr 25 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /9 PM MDT/ THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM MST /10 AM MDT/ TO 7 PM MST /8 PM MDT/ FRIDAY... * WHAT...For the first Wind Advisory, west winds 15 to 25 mph with gusts up to 45 mph. For the second Wind Advisory, southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Little Colorado River Valley in Apache County and Little Colorado River Valley in Navajo County. * WHEN...For the first Wind Advisory, until 8 PM MST /9 PM MDT/ this evening. For the second Wind Advisory, from 9 AM MST /10 AM MDT/ to 7 PM MST /8 PM MDT/ Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ AZZ009-012-015>017-039-040-260600- /O.NEW.KFGZ.WI.Y.0013.240426T1600Z-240427T0200Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Little Colorado River Valley in Coconino County-Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Happy Jack, Show Low, Navajo N.M., Heber, Dilkon, Forest Lakes, Kykotsmovi, Flagstaff, Munds Park, Pinetop, Wupatki N.M., Greer, Kaibito, Tuba City, and Williams 1257 PM MST Thu Apr 25 2024 /157 PM MDT Thu Apr 25 2024/ ...WIND ADVISORY IN EFFECT FROM 9 AM MST /10 AM MDT/ TO 7 PM MST /8 PM MDT/ FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Mogollon Rim, Northeast Plateaus and Mesas, Little Colorado River Valley in Coconino County, White Mountains, Black Mesa Area. * WHEN...From 9 AM MST /10 AM MDT/ to 7 PM MST /8 PM MDT/ Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ JJ
5 follow-up statements
098 WWUS75 KFGZ 260218 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 718 PM MST Thu Apr 25 2024 AZZ013-014-261300- /O.CAN.KFGZ.WI.Y.0012.000000T0000Z-240426T0300Z/ /O.CON.KFGZ.WI.Y.0013.240426T1600Z-240427T0200Z/ Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County- Including the cities of Holbrook, Snowflake, Winslow, Springerville, and St. Johns 718 PM MST Thu Apr 25 2024 /818 PM MDT Thu Apr 25 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MST /10 AM MDT/ TO 7 PM MST /8 PM MDT/ FRIDAY... ...WIND ADVISORY FOR THURSDAY IS CANCELLED... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Little Colorado River Valley in Apache County and Little Colorado River Valley in Navajo County. * WHEN...From 9 AM MST /10 AM MDT/ to 7 PM MST /8 PM MDT/ Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ AZZ009-012-015>017-039-040-261300- /O.CON.KFGZ.WI.Y.0013.240426T1600Z-240427T0200Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Little Colorado River Valley in Coconino County-Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Greer, Happy Jack, Pinetop, Navajo N.M., Dilkon, Tuba City, Flagstaff, Heber, Keams Canyon, Show Low, Kaibito, Williams, Wupatki N.M., Kykotsmovi, Munds Park, and Forest Lakes 718 PM MST Thu Apr 25 2024 /818 PM MDT Thu Apr 25 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MST /10 AM MDT/ TO 7 PM MST /8 PM MDT/ FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Mogollon Rim, Northeast Plateaus and Mesas Hwy 264 Northward, Little Colorado River Valley in Coconino County, White Mountains, Black Mesa Area, and Northeast Plateaus and Mesas South of Hwy 264. * WHEN...From 9 AM MST /10 AM MDT/ to 7 PM MST /8 PM MDT/ Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ MAS
409 WWUS75 KFGZ 260552 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1052 PM MST Thu Apr 25 2024 AZZ009-012>017-039-040-261400- /O.CON.KFGZ.WI.Y.0013.240426T1600Z-240427T0200Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Greer, Keams Canyon, Williams, Wupatki N.M., St. Johns, Pinetop, Tuba City, Kykotsmovi, Munds Park, Happy Jack, Springerville, Heber, Kaibito, Holbrook, Dilkon, Navajo N.M., Snowflake, Winslow, Flagstaff, Show Low, and Forest Lakes 1052 PM MST Thu Apr 25 2024 /1152 PM MDT Thu Apr 25 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MST /10 AM MDT/ TO 7 PM MST /8 PM MDT/ FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Little Colorado River Valley, Mogollon Rim, Northeast Plateaus and Mesas Hwy 264 Northward, White Mountains, Black Mesa Area, and Northeast Plateaus and Mesas South of Hwy 264. * WHEN...From 9 AM MST /10 AM MDT/ to 7 PM MST /8 PM MDT/ Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ MAS
707 WWUS75 KFGZ 260830 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 130 AM MST Fri Apr 26 2024 AZZ009-012>017-039-040-270200- /O.CON.KFGZ.WI.Y.0013.240426T1600Z-240427T0200Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Kykotsmovi, Williams, Pinetop, Springerville, Happy Jack, Flagstaff, Snowflake, Navajo N.M., Forest Lakes, Kaibito, Show Low, Winslow, St. Johns, Greer, Tuba City, Dilkon, Wupatki N.M., Keams Canyon, Munds Park, Heber, and Holbrook 130 AM MST Fri Apr 26 2024 /230 AM MDT Fri Apr 26 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MST /10 AM MDT/ THIS MORNING TO 7 PM MST /8 PM MDT/ THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Mogollon Rim, Little Colorado River Valley, Black Mesa, and the White Mountains. * WHEN...From 9 AM MST /10 AM MDT/ this morning to 7 PM MST /8 PM MDT/ this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ Humphreys
552 WWUS75 KFGZ 261935 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1235 PM MST Fri Apr 26 2024 AZZ009-012>017-039-040-270200- /O.CON.KFGZ.WI.Y.0013.000000T0000Z-240427T0200Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of St. Johns, Heber, Dilkon, Munds Park, Navajo N.M., Winslow, Kykotsmovi, Greer, Tuba City, Keams Canyon, Wupatki N.M., Springerville, Holbrook, Show Low, Kaibito, Flagstaff, Snowflake, Pinetop, Forest Lakes, Happy Jack, and Williams 1235 PM MST Fri Apr 26 2024 /135 PM MDT Fri Apr 26 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /8 PM MDT/ THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Mogollon Rim, Little Colorado River Valley, Black Mesa, and the White Mountains. * WHEN...Until 7 PM MST /8 PM MDT/ this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ Konieczny
541 WWUS75 KFGZ 270211 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 711 PM MST Fri Apr 26 2024 AZZ009-012>017-039-040-270315- /O.EXP.KFGZ.WI.Y.0013.000000T0000Z-240427T0200Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Navajo N.M., Pinetop, St. Johns, Kaibito, Kykotsmovi, Dilkon, Munds Park, Tuba City, Snowflake, Springerville, Forest Lakes, Wupatki N.M., Show Low, Flagstaff, Happy Jack, Williams, Heber, Greer, Holbrook, Keams Canyon, and Winslow 711 PM MST Fri Apr 26 2024 /811 PM MDT Fri Apr 26 2024/ ...WIND ADVISORY HAS EXPIRED... The gusty winds have subsided this evening. Localized areas along and downwind of high terrain will still experience breezy conditions overnight. $$ JJM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 25, 10:21 AM MST, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 25, 10:21 AM MST, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1021 AM MST Thu Apr 25 2024 .SYNOPSIS...Look for cooler and unsettled conditions for the second half of the week as a pair of weather disturbances move across Arizona. Chances for showers arrive today and again by late Friday and into Saturday. Fair weather is expected to return on Sunday through early next week. && .UPDATE...Showers and thunderstorms have moved into Yavapai County this morning, with Prescott Airport picking up around 0.20" so far. This area of showers and storms is pushing toward the north- northeast and has reached I-40 from Williams westward as of 830 AM. Showers and storms are likely later this morning and afternoon over much of Coconino County including Flagstaff and the Grand Canyon, with a 30-40% chance farther east across northern Navajo & Apache counties. Heavier storms will produce small hail and frequent lightning. Minor updates to raise precip chances today were sent a short time ago. && .PREV DISCUSSION /342 AM MST/...The first low pressure system will arrive today. There will be decent dynamic lift with this first low with just enough moisture for saturation and good chance for showers. The main show will be later this morning through the afternoon focusing from the western Mogollon Rim northeastward to the Four Corners. The air mass will be unstable so there will be thunderstorms around the area, especially this afternoon with daytime heating. Liquid precipitation amounts generally 0.15 inches or less. The low will be of the more mild spring variety so the snow level will remain mainly above 8000 feet with only an inch or two of accumulation over the very highest mountain peaks. Most locations will see gusty winds from the south to southwest at 10 to 20 mph gusting to 30 mph. However, from about Heber eastward, where the surface pressure gradient will be stronger, afternoon gusts in excess of 45 mph are likely at times. the Associated with the passing low daytime temperatures will be cooler. Overnight...The first low will exit the state. Showers will linger over east and northeast portions into the evening before the main dynamics for lift moves into New Mexico. Friday and Saturday...The next low approaches then moves across the area. Much of the day Friday will see windy, cool and partly cloudy weather as the next low approaches. Late in the afternoon the first chance of showers will enter northwest Arizona with arrival of the next round of upward lift then spread across the area Friday night. Moisture will be more plentiful with the second low so precipitation is expected to be more widespread. Look for a showery day on Saturday with a good chance of hearing some thunder as the air mass will once again be unstable, especially as daytime heating progresses. Another round of gusty southwest to west winds at 10 to 20 mph gusting to around 40 mph in spots. The snow level could dip as low as 7000 feet but once again any snow accumulation will be reserved for the highest mountain peaks. From Sunday onward...A mild and dry west to northwest flow returns. Mainly clear skies and warmer daytime temperatures appear nearly certain with the usual round of gusty afternoon southwest winds each day. && .AVIATION...Thursday 25/18Z through Friday 26/18Z...Look for continued SHRA/TSRA through at least 00Z, causing periods of MVFR ceilings and visibilities. Strong wind gusts, up to 35 kts, expected throughout the afternoon. S-SW winds 5-15 kts forecast overnight, but localized areas along higher terrain could remain breezy. OUTLOOK...Friday 26/18Z through Sunday 28/18Z...MVFR/IFR conditions will increase west to east from SHRA/TSRA/SHSN beginning 18Z Friday. Showery weather will continue through at least 00Z Sunday. Then, widespread VFR conditions should return. Look for SW winds 15-25 kts on Friday, becoming W 15-25 kts on Saturday. Winds gusts could reach 30-40 kts during each afternoon of the outlook period. && .FIRE WEATHER...Today and Friday...Turning cooler. Isolated light showers and thunderstorms develop late this morning and continue through the day. More widespread activity then sets in late Friday afternoon and evening. Southwest winds 15-25 mph with gusts 25-35 mph for today, increasing to 20-30 mph with gusts 30-40 mph on Friday. Saturday through Monday...Scattered showers, with high-elevation snow at times, and thunderstorms for Saturday, along with westerly winds 15-25 mph. Warmer, drier conditions return Sunday and Monday, with west winds 10-20 mph on Sunday and shifting to the southwest on Monday. && .FGZ WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 8 PM MST /9 PM MDT/ this evening for AZZ013- 014. && PUBLIC...JJ/McCollum AVIATION...Konieczny FIRE WEATHER...Humphreys For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Apr 25, 10:18 AM MST, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
1018 AM MST Thu Apr 25 2024
AZZ007-012-015-251745-
Little Colorado River Valley in Coconino County-Western Mogollon
Rim-Coconino Plateau-
1018 AM MST Thu Apr 25 2024
...A STRONG THUNDERSTORM WILL IMPACT COCONINO COUNTY THROUGH 1045 AM
MST...
At 1016 AM MST, Doppler radar was tracking a strong thunderstorm near
Saddle Mountain, or 18 miles north of Flagstaff, moving north at 10
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. Hail could cover roadways.
Locations impacted include...
Nalahiku Pueblo in Wupatki N.M., Saddle Mountain, and Wupatki
National Monument.
This includes U.S. Highway 89 between mile markers 433 and 447.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3540 11155 3543 11174 3565 11175 3560 11145
TIME...MOT...LOC 1716Z 194DEG 10KT 3547 11163
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
NWS FlagstaffSpecial weather statement, Apr 25, 12:25 PM MST, 32 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
1225 PM MST Thu Apr 25 2024
AZZ008-037-252000-
Yavapai County Valleys and Basins-Yavapai County Mountains-
1225 PM MST Thu Apr 25 2024
...A STRONG THUNDERSTORM WILL IMPACT YAVAPAI COUNTY THROUGH 100 PM
MST...
At 1225 PM MST, Doppler radar was tracking a strong thunderstorm near
Prescott Airport, or near Chino Valley, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Chino Valley, Prescott Valley, Yavapai County Fairgrounds, Mountain
Valley Park, and Antelope Park.
This includes the following highways...
State Route 89 between mile markers 321 and 327.
State Route 89A between mile markers 321 and 328.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3469 11251 3478 11243 3480 11219 3459 11229
TIME...MOT...LOC 1925Z 282DEG 32KT 3471 11236
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
NWS FlagstaffThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 2:56 AM MST | Wind Advisory | FGZ | Apache, Navajo | 16 hr |
| Apr 25, 10:18 AM MST | Special Weather Statement | FGZ | Coconino | 27 min |
| Apr 25, 12:25 PM MST | Special Weather Statement | FGZ | Yavapai | 35 min |
| Apr 25, 3:35 PM MST | Special Weather Statement | FGZ | 55 min | |
| Apr 25, 3:53 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 37 min |
| Apr 25, 4:39 PM MST | Special Weather Statement | FGZ | 66 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.